Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 17, 2005, 9:41 PM CDT for Vernon Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2005, 9:41 PM CDT (02:41 UTC)
- Expired
- Jun 17, 2005, 10:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2465 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 180241 SVRLCH LAC115-180345- /O.NEW.KLCH.SV.W.0076.050618T0241Z-050618T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 941 PM CDT FRI JUN 17 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 1045 PM CDT * AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SLAGLE...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... FORT POLK BY 950 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3122 9303 3120 9324 3102 9325 3106 9299 $$
1 follow-up statement
000 WWUS54 KLCH 180316 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1016 PM CDT FRI JUN 17 2005 LAC115-180345- /O.CON.KLCH.SV.W.0076.000000T0000Z-050618T0345Z/ VERNON LA- 1016 PM CDT FRI JUN 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR VERNON PARISH... AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRAVENS..MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PITKIN BY 1030 PM CDT LAT...LON 3107 9297 3102 9318 3089 9320 3089 9294 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:35 PM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, Jun 17, 2:35 PM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 235 PM CDT FRI JUN 17 2005 .SYNOPSIS...VIGOROUS SHORTWAVE OVER SOUTH ARKANASAS MOVING RAPIDLY SOUTHEAST. FEATURE AIDING IN DEVELOPING STRONGER CONVECTION OVER EAST LOUISIANA WHERE SEVERE THUNDERTORM WATCH #494 IS IN EFFECT. WESTERN PORTIONS WITHIN ORIGINAL WATCH HAVE BEEN CLEARED. IBERIA...SAINT MARY...VERMILION AND SAINT MARTIN ARE ALL THAT REMAIN OF PARISHES WITHIN OUR CWA WITH SCATTERED CONVECTION ONGOING AT THIS TIME. LIMITED CONVECTION OVER THE REMAINDER OF THE REGION. && .DISCUSSION...LOOKING INCREASINGLY AS IF WELL BE TRANSITIONING INTO ANOTHER EXTENDED DRY PERIOD...NOT GOOD NEWS FOR AN AREA IN MUCH NEED OF RAINS. LATEST GFS INDICATING WEAK SURFACE BOUNDARY DROPPING INTO THE GULF OVER THE WEEKEND WITH MISSISSIPPI VALLEY HIGH NOSING INTO THE NORTHWEST GULF. PREDOMIDENT DRIER NORTH TO NORTHEAST FLOW DEVELOPING IN THE LOW LEVELS. WILL ADDITIONALLY SEE HIGH AMPLITUDE PLAINS RIDGE EXPANDING EAST WITH A VERY DRY SUBSIDING NORTHERLY FLOW. THUS AFTER THIS AFTERNOON...RAIN CHANCES MINIMAL WITH THIS PATTERN HOLDING THROUGH THE MIDDLE PART OF THE COMING WEEK. && .AVIATION...VRF CONDTIONS IN ALL BUT AREAS OF CONVECTION. && .MARINE...EXPECT TO SEE WINDS GENERALLY LIGHT OVER THE COASTAL WATERS WITH LITTLE CHANCE FOR RAINS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 93 76 95 / 30 20 10 10 KBPT 73 94 75 95 / 20 20 10 10 KAEX 70 94 73 96 / 30 20 10 10 KLFT 72 93 74 95 / 30 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SVERE THUNDERSTORM WATCH #494 UNTIL 6 PM CDT FOR VERMILION...IBERIA...SAINT MARTIN AND SAINT MARY PARISHES. WATCH INCLUDES ADJACENT COASTAL WATERS OUT 20 NM. TX...NONE. && MARCOTTE
Hazardous weather outlook, Jun 17, 6:00 AM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT FRI JUN 17 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 181100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT A CONVECTIVE COMPLEX MOVING INTO NORTHERN LOUISIANA WILL CONTINUE MOVING SOUTHEAST THROUGH THE MORNING HOURS. THIS AREA COULD SKIRT THE PARISHES OF EAST-CENTRAL LOUISIANA AND POSSIBLY THE ATCHAFALAYA BASIN. A THUNDERSTORM OR TWO COULD REACH SEVERE CRITERIA...WITH DAMAGING WINDS APPROACHING 60 MPH AND LARGE HAIL EXCEEDING THREE- QUARTERS OF AN INCH POSSIBLE. THIS AFTERNOON...WEAK BOUNDARIES WILL INTERACT WITH A VERY MOIST UNSTABLE AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD ALSO REACH SEVERE LIMITS...ONCE AGAIN PRODUCING DAMAGING WINDS OR LARGE HAIL. THESE THUNDERSTORMS WILL LINGER INTO THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY BEFORE A RIDGE OF HIGH PRESSURE ALOFT MOVES CLOSER TO THE REGION AND SHUTS OFF DAILY SHOWERS AND THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
In the hours before
Local storm report, Jun 17, 8:52 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
852 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG FLATWOODS 31.40N 92.87W
06/17/2005 RAPIDES LA FIRE DEPT/RESCUE
TWO TREES DOWN ACROSS HIGHWAY 8 IN FLATWOODS. REPORTED BY
FLATWOODS FIRE DEPARTMENT VIA RAPIDES PARISH 911 CENTER.
&&
SHAMBURGERLocal storm report, Jun 17, 9:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
913 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 4 NW HINESTON 31.18N 92.81W
06/17/2005 1.75 INCH RAPIDES LA BROADCAST MEDIA
GOLF BALL SIZE HAIL FALLING IN SIEPER. REPORTED VIA KALB
TV IN ALEXANDRIA.
&&
SHAMBURGERLocal storm report, Jun 17, 9:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
929 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG HINESTON 31.14N 92.76W
06/17/2005 RAPIDES LA TRAINED SPOTTER
NUMEROUS TREES DOWN ACROSS ROADS IN HINESTON.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:30 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 60 min |
| Jun 17, 8:21 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 54 min |
| Jun 17, 9:11 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 64 min |
| Jun 17, 9:32 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 39 min |
| Jun 18, 10:17 AM CDT | Special Marine Warning | LCH | 58 min | |
| Jun 18, 11:21 AM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 2:06 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 3:22 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 53 min |
| Jun 18, 4:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 18, 4:36 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 18, 5:17 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.